MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM NON STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM NON STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWJ338
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a screw broke while trying to back it out.It was further reported that broken half of the screw was left implanted.The remaining half was removed and will be returned for investigation.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction made to the h6 clinical code: the reported event was confirmed, since the device was returned for evaluation, and matches the alleged failure.The device inspection revealed the following: a visual inspection found the perform reversed peripheral 5.0mm x 38mm non-sterile screw to be broken.Additionally, the head and threads of the screw show numerous cuts and gouges along multiple surfaces.Only a portion of the screw was returned as the remaining portion was left implanted.A review of the device history for the reported lot did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and provided information, the root cause was attributed to a user issue ¿ misuse of the device/failure to follow the surgical technique.The returned device showed signs of intense usage.The hex tip of the screw is stripped, the threads show numerous cuts and gouges along multiple surfaces, and there are signs of a sudden brittle fracture.All these things are evidence enough to suggest intense torsional force was applied to the screw which led to a forced fracture.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM NON STERILE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16738475
Report Number0001649390-2023-00050
Device Sequence Number15130911
Product Code PHX
UDI-Device Identifier00846832089307
UDI-Public00846832089307
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberDWJ338
Device Catalogue NumberDWJ338
Device Lot NumberCZ1522193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer06/04/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown